MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.Attempts to obtain patient id and weight were unsuccessful.Weight was described as small and normal body.Attempts to obtain the patient information were made via e-mail.All reasonably known patient information is included in this report.By report, the procedure was completed with the suspect device; a second wire was not used.No tests/laboratory data was available.No information was available.The implant or explant dates are not applicable to this device.The device was visually and microscopically inspected and damage was observed.The distal tip was broken in two; the distal piece of the broken distal tip was returned tangled with the third party snare.The core wire was broken and there was twisting of the wire at the fractured ends.The remaining portion of core wire was still soldered to the dome and a length of approximately 11mm was observed.No missing piece of the wire was observed.The core wire was broken at the distal tip and, as a result, the distal coil was significantly stretched.The probable cause of the reported broken tip failure was excessive mechanical strain during the procedure, as evidenced by the twisting of the core wire at the fractured ends.The instructions for use (ifu) warns, never advance, torque or retract a pressure guide wire which meets significant resistance.The pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.
 
Event or Problem Description
It was reported during a planned diagnostic coronary procedure, inside the body, after ifr measurement at lad, the wire accidentally went into 2nd diagonal branch (d2) while manufactures device advanced to distal lad.The wire tip was stuck and could not be removed.The connector was detached, a microcatheter was advanced along the wire and delivered at the stuck point.However, the manufactures device could not be removed and the radiopaque portion of the wire was found to be stretched and separated.The distal coil was stretched to the subclavian artery (sca).Goose neck snare was used to retrieve the separated wire.The snare loop could be advanced and grab the wire at the sca.The goose neck snare could be removed to left coronary ostial with the separated wire portion, the loop of goose neck snare was seized and could be removed to outside the body successfully.There was no patient injury.Vessel: stuck in lad, vessel tortuosity: moderate, calcification: none.This event is being reported because the device separated and additional intervention was required to remove the device.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7564055
Report Number2939520-2018-00042
Device Sequence Number19188604
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)200930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50114510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR